Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 227, NWS Topeka, KS

August 24, 2016Douglas County, Jefferson County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Aug 24, 2016, 7:07 PM CDT for Douglas County, Jefferson County, Kansas. It was in force for 38 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 24, 2016, 7:07 PM CDT (00:07 UTC)
Expired
Aug 24, 2016, 7:45 PM CDT
In force
38 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
2.0 in
Wind
60.0 mph

Counties Douglas County, KS, Jefferson County, KS

The radar

The Pleasant Hill radar (KEAX), 80 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 24, 7:18 PM CDTHAIL 1W Lawrence, KSNICKEL TO QUARTER
Aug 24, 7:20 PM CDTHAIL 1.53 Wnw Lawrence, KS70 MPH WINDS WERE ALSO REPORTED
Aug 24, 7:20 PM CDTHAIL 1.75Nw Lawrence, KSVIA SOCIAL MEDIA
Aug 24, 7:21 PM CDTTSTM WND DMG3 Wnw Lawrence, KS15 INCH PLUS DIAMETER TREE BLOWN DOWN.
Aug 24, 7:22 PM CDTTSTM WND DMGNw Lawrence, KS4 INCH DIAMETER TREE LIMB DOWN
Aug 24, 7:25 PM CDTTSTM WND GST 62Lawrence Airport, KS
Aug 24, 7:26 PM CDTHAIL 12 N Lawrence, KSNEAR MIDLAND JUNCTION
Aug 24, 7:27 PM CDTTSTM WND GST 70Lawrence Airport, KS
Aug 24, 7:28 PM CDTHAIL 1.53 Nw Lawrence, KSNEAR MICHIGAN AND KANSAS TURNPIKE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 24, 4:51 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 0.1 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2016-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 849 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2016-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
849 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1424 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.6
Supercell composite
8.1

Open this sounding in Storm Lab

The text

As transmitted.

893 
WUUS53 KTOP 250007
SVRTOP
KSC045-087-250045-
/O.NEW.KTOP.SV.W.0227.160825T0007Z-160825T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
707 PM CDT WED AUG 24 2016

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN JEFFERSON COUNTY IN NORTHEASTERN KANSAS...
  NORTHEASTERN DOUGLAS COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 745 PM CDT

* AT 707 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLINTON
  LAKE... MOVING EAST AT 35 MPH.

  HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  LAWRENCE AROUND 715 PM CDT. 
  EUDORA AROUND 730 PM CDT. 

THIS INCLUDES KANSAS TURNPIKE BETWEEN MILE MARKERS 197 AND 205.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.

&&

LAT...LON 3892 9533 3906 9537 3912 9519 3897 9519
      3896 9517 3898 9516 3897 9513 3897 9511
      3896 9510 3896 9508 3898 9508 3899 9506
      3895 9506
TIME...MOT...LOC 0007Z 251DEG 29KT 3897 9537 

HAIL...2.00IN
WIND...60MPH
 
$$
2 follow-up statements
328 
WWUS53 KTOP 250021
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
721 PM CDT WED AUG 24 2016

KSC045-087-250045-
/O.CON.KTOP.SV.W.0227.000000T0000Z-160825T0045Z/
JEFFERSON-DOUGLAS-
721 PM CDT WED AUG 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHEASTERN JEFFERSON AND NORTHEASTERN DOUGLAS COUNTIES...

AT 719 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTHEASTERN
LAWRENCE...MOVING EAST AT 30 MPH.

HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. AT 718 PM CDT...SPOTTERS REPORTED
         HAIL UP TO THE SIZE OF PING PONG BALLS AND ESTIMATED
         WINDS OF 70 MPH ON THE WEST SIDE OF LAWRENCE. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  EUDORA AROUND 735 PM CDT. 

THIS INCLUDES KANSAS TURNPIKE BETWEEN MILE MARKERS 197 AND 205.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3892 9533 3906 9537 3912 9519 3897 9519
      3896 9517 3898 9516 3897 9513 3897 9511
      3896 9510 3896 9508 3898 9508 3899 9506
      3895 9506
TIME...MOT...LOC 0019Z 258DEG 27KT 3898 9525 

HAIL...2.00IN
WIND...60MPH
 
$$
075 
WWUS53 KTOP 250036
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
736 PM CDT WED AUG 24 2016

KSC045-087-250045-
/O.EXP.KTOP.SV.W.0227.000000T0000Z-160825T0045Z/
JEFFERSON-DOUGLAS-
736 PM CDT WED AUG 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEFFERSON AND
NORTHEASTERN DOUGLAS COUNTIES WILL EXPIRE AT 745 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHEASTERN AND EAST CENTRAL KANSAS.

LAT...LON 3892 9533 3906 9537 3912 9519 3897 9519
      3896 9517 3898 9516 3897 9513 3897 9511
      3896 9510 3896 9508 3898 9508 3899 9506
      3895 9506
TIME...MOT...LOC 0033Z 251DEG 29KT 3898 9525 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 6:23 PM CDT, 44 minutes earlier.

Area forecast discussion, Aug 24, 6:23 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION
National Weather Service Topeka KS
623 PM CDT WED AUG 24 2016

...Update to aviation forecast discussion...

.SHORT TERM...(This Evening through Thursday)
Issued at 251 PM CDT WED AUG 24 2016

The main focus for the short-term is on the potential for strong to
severe storms and locally heavy rainfall.

This morning scattered showers and isolated storms lifted northward
across the CWA as a mid-level wave tracked northward into Nebraska.
With this wave advancing into Nebraska, visible satellite imagery
shows the cloud cover has begun to scatter out some across portions
of east central and southeast Kansas this afternoon. The peaks of
sunshine have allowed temperatures to warm into the mid/upper 80s
across east central Kansas with dewpoints still in the low 70s.  As
a result, conditions should continue to destabilize across eastern
Kansas late this afternoon into this evening.  Surface observations
show that the cold front is progressing across north central Kansas,
with winds in Concordia shifting to the north and temperatures
plunging into the 60s to around 70 degrees. As this front shifts
eastward into the more destabilized air mass across eastern Kansas,
expect thunderstorms to quickly initialize along the boundary,
generally along a line stretching from Abilene to Manhattan.  Low-
level flow will initially be nearly parallel to the boundary, so
could see some heavy rainfall from these storms along the boundary.
With conditions destabilizing, CAPE values should reach 2000-3000
J/kg.  Mesoanalysis shows strong 0-6km wind shear across east
central Kansas of 40-50kts.  With these conditions in place, severe
thunderstorms will be possible late this afternoon through this
evening with the primary threats being large hail and damaging
winds.  Models show 0-1km wind shear values increasing early this
evening across far east central Kansas with the increasing low-level
jet, so cannot rule out the potential for an isolated tornado threat
as well.  With PWAT values of around 2 inches, these thunderstorms
will likely be capable of producing periods of moderate to heavy
rainfall. Models have trended a bit further south with the areas of
best potential for rainfall amounts of 1-2 inches, so have expanded
the Flash Flood Watch for most locations along and north of I-70
until Thursday morning. Models have trended a bit faster with the
front tracking eastward and, thus, have shown trends of diminishing
precipitation late tonight and overnight across north central
Kansas.  Some models show the potential for another mid-level wave
to lift into central Kansas overnight into Thursday morning, which
would bring additional storms to north central Kansas.  However,
have just chance PoPs at this time due to lower confidence amongst
the models.  The uncertainty in the potential for Thursday morning
storms results in some uncertainty with strong or severe storm
potential for Thursday afternoon.  With the frontal boundary
expected to be stalled out over southeast Kansas, the better
instability should be focused just south of the CWA.  However, with
decent enough instability and shear in place, a marginal risk for
strong to severe storms still exists for east central Kansas
Thursday afternoon. With cloud cover in place through much of the
day, have Thursday high temperatures ranging from the mid 70s to low
80s.

.LONG TERM...(Thursday Night through Wednesday)
Issued at 251 PM CDT WED AUG 24 2016

Thursday night through Saturday...Another shortwave trough in
southwest flow aloft moves through Thursday night with the chance
for more showers and thunderstorms. Boundary tries to lift north
on Friday with best chance that day across northern KS. Tail end
of another shortwave trough moves through Friday night with best
chances still in northern KS closer to stronger dynamics. Saturday
is somewhat between systems with weakening flow aloft, however,
still can't drop precip chances as several of the models continue
to have surface boundary in the vicinity of northeast/east central
KS and convective development.

Saturday night through Wednesday...Rather stagnant pattern sets
up for the early to middle part of next week with relatively
weaker southwest to west flow aloft across the Central Plains.
Unfortunately, all models continue to show some type of weak
disturbances in the flow, and daily convective development. While
I doubt that the precip will be as widespread and heavy as over
the next couple days, POPs in the 30 to 40 percent range look
warranted through about Tuesday.

Beyond this forecast, perhaps the latter part of next week will
provide a respite for thunderstorm chances as both the GFS and
ECMWF show building heights and likely capped atmosphere. But
that's a long way out.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday Evening)
Issued at 619 PM CDT WED AUG 24 2016

Sct. TSRA are developing to the south and west of terminals. These
storms are initially sporadic, becoming more widespread aft 01z at
KMHK and 02Z at KTOP/KFOE. MVFR is likely with some indication of
IFR or LIFR if convection tracks directly over the terminal.
Strong winds would also be possible. Models are indicating MVFR
cigs to likely prevail overnight as a FROPA goes through the area.
Additional scattered showers and thunderstorms are expected to develop
aft 09Z and track through sites during the morning period.
Thereafter, VFR prevails aft 15Z through afternoon.

&&

.TOP Watches/Warnings/Advisories...
Flash Flood Watch through Thursday morning for KSZ010>012-
020>024-026-038>040.

&&

SHORT TERM...Hennecke
LONG TERM...GDP
AVIATION...Prieto
Hazardous weather outlook, Aug 24, 3:57 PM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
357 PM CDT WED AUG 24 2016

KSZ008>012-020>024-026-034>040-054>056-058-059-252100-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
357 PM CDT WED AUG 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA LATE THIS
AFTERNOON AND CONTINUE THROUGH TONIGHT. STRONG TO SEVERE STORMS
WILL BE POSSIBLE WITH THE PRIMARY HAZARDS BEING LARGE HAIL AND
DAMAGING WINDS. ALSO CANNOT RULE OUT THE POTENTIAL FOR AN ISOLATED
TORNADO THREAT, PRIMARILY ACROSS FAR EAST CENTRAL KANSAS. LOCALLY
HEAVY RAINFALL WILL BE POSSIBLE TONIGHT FROM THESE STORMS, AND A
FLASH FLOOD WATCH IS IN EFFECT FOR MOST LOCATIONS ALONG AND NORTH
OF INTERSTATE 70.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE FOR SOME STRONG TO SEVERE THUNDERSTORMS THURSDAY
AFTERNOON AND EVENING FOR LOCATIONS ALONG AND SOUTH OF INTERSTATE
70. HAIL AROUND AN INCH IN DIAMETER WILL BE THE MAIN SEVERE
WEATHER THREAT. LOCALLY HEAVY RAINFALL IS POSSIBLE AGAIN THURSDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/TOP/SITREP

In the hours before

Local storm report, Aug 24, 5:17 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
517 PM CDT WED AUG 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             E HANOVER               39.90N 96.87W
08/24/2016  E1.75 INCH       WASHINGTON         KS   TRAINED SPOTTER

            ALSO ESTIMATED WINDS OF 50 TO 60 MPH.

&&

WOLTERS
Special weather statement, Aug 24, 6:00 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
600 PM CDT WED AUG 24 2016

KSZ010-011-242330-
MARSHALL-NEMAHA-
600 PM CDT WED AUG 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NEMAHA AND
NORTHEASTERN MARSHALL COUNTIES UNTIL 630 PM CDT...

AT 600 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SUMMERFIELD...MOVING EAST AT 35 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN NEMAHA
AND NORTHEASTERN MARSHALL COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHEASTERN KANSAS.

LAT...LON 3991 9604 3988 9632 4000 9634 4000 9599
TIME...MOT...LOC 2259Z 257DEG 30KT 3998 9631
Special weather statement, Aug 24, 6:16 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
616 PM CDT WED AUG 24 2016

KSZ039-055-242345-
OSAGE-SHAWNEE-
616 PM CDT WED AUG 24 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHAWNEE AND
NORTHWESTERN OSAGE COUNTIES UNTIL 645 PM CDT...

AT 616 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES SOUTH OF AUBURN...MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TOPEKA...TECUMSEH...RICHLAND...AUBURN...BERRYTON AND PAULINE.

THIS INCLUDES KANSAS TURNPIKE BETWEEN MILE MARKERS 160 AND 187.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHEASTERN AND EAST CENTRAL KANSAS.

LAT...LON 3878 9587 3885 9595 3889 9595 3913 9562
      3910 9559 3907 9560 3905 9558 3906 9556
      3900 9550 3888 9550
TIME...MOT...LOC 2316Z 233DEG 25KT 3885 9583
Local storm report, Aug 24, 6:38 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
638 PM CDT WED AUG 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     HAIL             2 S PAULINE             38.93N 95.69W
08/24/2016  E0.75 INCH       SHAWNEE            KS   PUBLIC

&&

JP
Local storm report, Aug 24, 6:56 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
656 PM CDT WED AUG 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             1 S MORRILL             39.91N 95.69W
08/24/2016  E1.00 INCH       BROWN              KS   PUBLIC

&&

JP
Local storm report, Aug 24, 7:06 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
706 PM CDT WED AUG 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             4 S OLPE                38.20N 96.17W
08/24/2016  E1.50 INCH       LYON               KS   BROADCAST MEDIA

&&

JP

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 7:08 PM CDTSevere Thunderstorm WarningTOPCoffey, Lyon27 min
Aug 24, 7:12 PM CDTSpecial Weather StatementTOPJefferson33 min
Aug 24, 7:20 PM CDTSevere Thunderstorm WarningTOPCoffey, Osage40 min
Aug 24, 7:48 PM CDTSevere Thunderstorm WarningTOPAnderson, Coffey, Franklin, Osage42 min
Aug 24, 8:20 PM CDTSevere Thunderstorm WarningTOPAnderson, Franklin40 min
Aug 25, 6:53 AM CDTAreal Flood AdvisoryTOPClay, Cloud, Dickinson, Geary, Marshall, Ottawa and 3 more112 min
Aug 25, 4:04 PM CDTFlash Flood WatchTOPAnderson, Coffey, Douglas, Franklin, Jefferson, Lyon and 4 more14 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.